Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Uncontrolled hypertension, numbness in the hand - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Hypertension and Heart Disease
Answered by

General & Family Physician
Practicing since : 2009
Answered : 593 Questions
Doctor :   Hi
Doctor :   Please proceed with your query
User :   My father, known case of hypertension
Doctor :   OK
User :   feeling numbness of his left hand thumb and index fingers
Doctor :   I would like to know few more things before suggesting you: Doctor :   May I know his age?
User :   so, i would like to take ur suggestion to proceed further
Doctor :   Ok
Doctor :   From when is he diagnosed with hypertension?
Doctor :   Ok
User :   he''s 55
Doctor :   Ok
User :   he's not diabetic
User :   his vitals are
User :   pulse- 71
User :   BP- 149/92
Doctor :   Ok
Doctor :   Ok
User :   hope he's hypertensive since 2-3 yrs
Doctor :   May I know the medications he is taking at present?
User :   but was diagnosed clinically since 6 months
Doctor :   Ok
Doctor :   When was the last time his BP was monitored?
User :   He is not taking any medication, because he feels not comfortable when he is on medication
Doctor :   May I know his range of BP?
Doctor :   Ok
User :   it was with the home bp monitor we have almost 1month ago, it was 180/ 100
Doctor :   Ok
Doctor :   Does he follow any physical exercises and diet modifications?
User :   usually systolic is 150- 180 and diastolic - 90-110
Doctor :   Ok
User :   no
User :   nothing
Doctor :   Did he see a doctor for hypertension?
Doctor :   What was his advise and were any medications prescribed?
User :   yeah , 6 months ago..
Doctor :   Are you there?
Doctor :   What was his advise?
Doctor :   Ok
User :   yes
Doctor :   Ok
User :   checking the prescription
User :   advice was to take the medicines
Doctor :   Ok no problem.
User :   gime me 2 more minutes.. getting the details..
Doctor :   Ok
User :   nicardiaR - 10mg 0____0
Doctor :   After going through the description provided by you,
Doctor :   Ok
Doctor :   Ok
User :   telmah
Doctor :   Ok
User :   fibitor-10mg
Doctor :   I feel that tingling and numbness in the index and thumb could be due to high hypertension as it is uncontrolled.
User :   dats all
Doctor :   As hypertension can lead to neuropathy and atherosclerosis.
User :   ok
Doctor :   You need to see his doctor and encourage him to take medications to control his Bp.
User :   ok..
Doctor :   Immediately in a sense that he requires treatment for hypertension.
User :   do we need to take any immediate step now
Doctor :   You can take him to doctor tomorrow or at the earliest.
User :   okie
Doctor :   Yes, as he is 55 yrs old there is need for complete evaluation.
User :   is therenany necessity of ecg now
User :   so, finally what would be ur suggestion,
Doctor :   I would suggest him to go to a physician and start on antihypertensive medications and for time being he can start on Tab BECOSULES once a day for 15 days.
User :   can we take chance tilll tomorrow mrng
Doctor :   Yes, its not an emergerncy to go to a doctor now.
User :   are you there
Doctor :   Are there any more queries for me to help you with?
User :   thanks for your suggestion and help Dr. Ashwin
Doctor :   Pleasure is mine
Doctor :   Thanks for consulting me
Doctor :   Take care
User :   Nothing more.. Thank you very much for your help
Doctor :   Bye for now.
User :   okie, then... bye for now
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor